Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 

 

Integral models for Shimura varieties of abelian type


Author: Mark Kisin
Journal: J. Amer. Math. Soc. 23 (2010), 967-1012
MSC (2010): Primary 11G18; Secondary 14G35
DOI: https://doi.org/10.1090/S0894-0347-10-00667-3
Published electronically: April 21, 2010
MathSciNet review: 2669706
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct smooth integral models of Shimura varieties of abelian type at primes where the level structure is hyperspecial.


References [Enhancements On Off] (What's this?)

  • [Bl] Don Blasius, A 𝑝-adic property of Hodge classes on abelian varieties, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 293–308. MR 1265557
  • [BO] P. Berthelot and A. Ogus, 𝐹-isocrystals and de Rham cohomology. I, Invent. Math. 72 (1983), no. 2, 159–199. MR 700767, https://doi.org/10.1007/BF01389319
  • [Br] C. Breuil, Schémas en groupes et corps des normes (unpublished), 1998, 13 pages.
  • [BT] F. Bruhat and J. Tits, Groupes réductifs sur un corps local. II. Schémas en groupes. Existence d’une donnée radicielle valuée, Inst. Hautes Études Sci. Publ. Math. 60 (1984), 197–376 (French). MR 756316
  • [CS] J.-L. Colliot-Thélène and J.-J. Sansuc, Fibrés quadratiques et composantes connexes réelles, Math. Ann. 244 (1979), no. 2, 105–134 (French). MR 550842, https://doi.org/10.1007/BF01420486
  • [Ch] Claude Chevalley, Deux théorèmes d’arithmétique, J. Math. Soc. Japan 3 (1951), 36–44 (French). MR 0044570, https://doi.org/10.2969/jmsj/00310036
  • [CSu] Jean-Louis Colliot-Thélène and Venapally Suresh, Quelques questions d’approximation faible pour les tores algébriques, Ann. Inst. Fourier (Grenoble) 57 (2007), no. 1, 273–288 (French, with English and French summaries). MR 2316239
  • [De 1] Pierre Deligne, Travaux de Shimura, Séminaire Bourbaki, 23ème année (1970/71), Exp. No. 389, Springer, Berlin, 1971, pp. 123–165. Lecture Notes in Math., Vol. 244 (French). MR 0498581
  • [De 2] Pierre Deligne, James S. Milne, Arthur Ogus, and Kuang-yen Shih, Hodge cycles, motives, and Shimura varieties, Lecture Notes in Mathematics, vol. 900, Springer-Verlag, Berlin-New York, 1982. MR 654325
  • [De 3] Pierre Deligne, Variétés de Shimura: interprétation modulaire, et techniques de construction de modèles canoniques, Automorphic forms, representations and 𝐿-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 247–289 (French). MR 546620
  • [De 4] Pierre Deligne, Équations différentielles à points singuliers réguliers, Lecture Notes in Mathematics, Vol. 163, Springer-Verlag, Berlin-New York, 1970 (French). MR 0417174
  • [DG] Schémas en groupes. I: Propriétés générales des schémas en groupes, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 151, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274458
    Schémas en groupes. II: Groupes de type multiplicatif, et structure des schémas en groupes généraux, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 152, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274459
    Schémas en groupes. III: Structure des schémas en groupes réductifs, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 153, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274460
    Schémas en groupes. I: Propriétés générales des schémas en groupes, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 151, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274458
    Schémas en groupes. II: Groupes de type multiplicatif, et structure des schémas en groupes généraux, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 152, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274459
    Schémas en groupes. III: Structure des schémas en groupes réductifs, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 153, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274460
    Schémas en groupes. I: Propriétés générales des schémas en groupes, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 151, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274458
    Schémas en groupes. II: Groupes de type multiplicatif, et structure des schémas en groupes généraux, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 152, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274459
    Schémas en groupes. III: Structure des schémas en groupes réductifs, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 153, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274460
  • [Fa] Gerd Faltings, Integral crystalline cohomology over very ramified valuation rings, J. Amer. Math. Soc. 12 (1999), no. 1, 117–144. MR 1618483, https://doi.org/10.1090/S0894-0347-99-00273-8
  • [FC] Gerd Faltings and Ching-Li Chai, Degeneration of abelian varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 22, Springer-Verlag, Berlin, 1990. With an appendix by David Mumford. MR 1083353
  • [Fo] Jean-Marc Fontaine, Représentations 𝑝-adiques des corps locaux. I, The Grothendieck Festschrift, Vol. II, Progr. Math., vol. 87, Birkhäuser Boston, Boston, MA, 1990, pp. 249–309 (French). MR 1106901
  • [GRR] Groupes de monodromie en géométrie algébrique. I, Lecture Notes in Mathematics, Vol. 288, Springer-Verlag, Berlin-New York, 1972 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1967–1969 (SGA 7 I); Dirigé par A. Grothendieck. Avec la collaboration de M. Raynaud et D. S. Rim. MR 0354656
  • [Ki 1] Mark Kisin, Crystalline representations and 𝐹-crystals, Algebraic geometry and number theory, Progr. Math., vol. 253, Birkhäuser Boston, Boston, MA, 2006, pp. 459–496. MR 2263197, https://doi.org/10.1007/978-0-8176-4532-8_7
  • [Ki 2] Mark Kisin, Potentially semi-stable deformation rings, J. Amer. Math. Soc. 21 (2008), no. 2, 513–546. MR 2373358, https://doi.org/10.1090/S0894-0347-07-00576-0
  • [Ki 3] Mark Kisin, Modularity of 2-adic Barsotti-Tate representations, Invent. Math. 178 (2009), no. 3, 587–634. MR 2551765, https://doi.org/10.1007/s00222-009-0207-5
  • [Ki 4] Mark Kisin, Integral canonical models of Shimura varieties, J. Théor. Nombres Bordeaux 21 (2009), no. 2, 301–312 (English, with English and French summaries). MR 2541427
  • [Ko] Robert E. Kottwitz, Points on some Shimura varieties over finite fields, J. Amer. Math. Soc. 5 (1992), no. 2, 373–444. MR 1124982, https://doi.org/10.1090/S0894-0347-1992-1124982-1
  • [La] R. P. Langlands, Some contemporary problems with origins in the Jugendtraum, Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Vol. XXVIII, Northern Illinois Univ., De Kalb, Ill., 1974) Amer. Math. Soc., Providence, R. I., 1976, pp. 401–418. MR 0437500
  • [Me] William Messing, The crystals associated to Barsotti-Tate groups: with applications to abelian schemes, Lecture Notes in Mathematics, Vol. 264, Springer-Verlag, Berlin-New York, 1972. MR 0347836
  • [MFK] D. Mumford, J. Fogarty, and F. Kirwan, Geometric invariant theory, 3rd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete (2) [Results in Mathematics and Related Areas (2)], vol. 34, Springer-Verlag, Berlin, 1994. MR 1304906
  • [Mi 1] James S. Milne, The points on a Shimura variety modulo a prime of good reduction, The zeta functions of Picard modular surfaces, Univ. Montréal, Montreal, QC, 1992, pp. 151–253. MR 1155229
  • [Mi 2] J. S. Milne, Canonical models of (mixed) Shimura varieties and automorphic vector bundles, Automorphic forms, Shimura varieties, and 𝐿-functions, Vol. I (Ann Arbor, MI, 1988) Perspect. Math., vol. 10, Academic Press, Boston, MA, 1990, pp. 283–414. MR 1044823
  • [Mi 3] J. Milne, On the conjecture of Langlands and Rapoport, available at www.arxiv.org (2007).
  • [Mi 4] J. S. Milne, Shimura varieties and motives, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 447–523. MR 1265562
  • [Mo] Ben Moonen, Models of Shimura varieties in mixed characteristics, Galois representations in arithmetic algebraic geometry (Durham, 1996) London Math. Soc. Lecture Note Ser., vol. 254, Cambridge Univ. Press, Cambridge, 1998, pp. 267–350. MR 1696489, https://doi.org/10.1017/CBO9780511662010.008
  • [PY] Gopal Prasad and Jiu-Kang Yu, On quasi-reductive group schemes, J. Algebraic Geom. 15 (2006), no. 3, 507–549. With an appendix by Brian Conrad. MR 2219847, https://doi.org/10.1090/S1056-3911-06-00422-X
  • [RZ] M. Rapoport and Th. Zink, Period spaces for 𝑝-divisible groups, Annals of Mathematics Studies, vol. 141, Princeton University Press, Princeton, NJ, 1996. MR 1393439
  • [Sa] Neantro Saavedra Rivano, Catégories Tannakiennes, Lecture Notes in Mathematics, Vol. 265, Springer-Verlag, Berlin-New York, 1972 (French). MR 0338002
  • [Sp] T. A. Springer, Reductive groups, Automorphic forms, representations and 𝐿-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 3–27. MR 546587
  • [Ti] J. Tits, Reductive groups over local fields, Automorphic forms, representations and 𝐿-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 29–69. MR 546588
  • [Va 1] Adrian Vasiu, Integral canonical models of Shimura varieties of preabelian type, Asian J. Math. 3 (1999), no. 2, 401–518. MR 1796512, https://doi.org/10.4310/AJM.1999.v3.n2.a8
  • [Va 2] A. Vasiu, Integral Canonical Models of Shimura Varieties of Preabelian Type. (Fully corrected version.), available at www.arxiv.org (2003), 135 pages.
  • [Va 3] A. Vasiu, A motivic conjecture of Milne, available at www.arxiv.org (2003), 46 pages.
  • [Va 4] A. Vasiu, Good reductions of Shimura varieties of Hodge type in arbitrary unramified mixed characteristic I, available at www.arxiv.org (2007), 48 pages.
  • [Va 5] A. Vasiu, Good reductions of Shimura varieties of Hodge type in arbitrary unramified mixed characteristic II, available at www.arxiv.org (2007), 33 pages.
  • [Wa] William C. Waterhouse, Introduction to affine group schemes, Graduate Texts in Mathematics, vol. 66, Springer-Verlag, New York-Berlin, 1979. MR 547117
  • [Zi 1] Thomas Zink, The display of a formal 𝑝-divisible group, Astérisque 278 (2002), 127–248. Cohomologies 𝑝-adiques et applications arithmétiques, I. MR 1922825
  • [Zi 2] Thomas Zink, Windows for displays of 𝑝-divisible groups, Moduli of abelian varieties (Texel Island, 1999) Progr. Math., vol. 195, Birkhäuser, Basel, 2001, pp. 491–518. MR 1827031

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 11G18, 14G35

Retrieve articles in all journals with MSC (2010): 11G18, 14G35


Additional Information

Mark Kisin
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
Address at time of publication: Department of Mathematics, Harvard University, 1 Oxford Street, Cambridge, Massachusetts 02138
Email: kisin@math.harvard.edu

DOI: https://doi.org/10.1090/S0894-0347-10-00667-3
Received by editor(s): November 4, 2008
Received by editor(s) in revised form: December 16, 2009
Published electronically: April 21, 2010
Additional Notes: The author was partially supported by NSF grant DMS-0017749000
Article copyright: © Copyright 2010 American Mathematical Society